Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will paxil and Benicar HCT cause side effects?

They had to take me off my high blood pressure medicine because it was causing me gum damage andmy blood pressure has got worse on the new medication. Could you tell me if these medicines are interacting wrong with each other? potassium Chloride er10meq, levothyroxine sodium 25 mcg,lamotrigi ne 25 mg,paxil er 37.5,Benicar HCT 40/25mg,Bystolic 10mg Thanks
Mon, 31 Aug 2015
Report Abuse
Cardiologist 's  Response
Hello!

Welcome and thank you for your question on HCM!

Regarding your concern, I would like to explain that olmesartan and nebivolol both increase serum potassium. The fact that you are taking Potassium supplements with these two drugs, can cause high levels of potassium leading to different symptoms.

From the other hand lamotrigine can increase the side effects of paxil, leading to serotoninergic syndrome (causing uncontrolled high blood pressure, flushing, mental changes, etc).

Regarding the gum damage, it may be relate to lamotrigine intake.

I recommend consulting with your doctor on the possibility of making some changes to your therapy, taking into considerations these potential interactions and your medical condition (you may need to switch into another anti-epileptic drug other than lamotrigine and lower Benicar dose)

I also advise to perform some lab tests (blood electrolytes, complete blood count) to avoid high blood levels of potassium.

Hope to have been of help!

Best regards,

Dr. Iliri
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Olmesartan


Will paxil and Benicar HCT cause side effects?

Hello! Welcome and thank you for your question on HCM! Regarding your concern, I would like to explain that olmesartan and nebivolol both increase serum potassium. The fact that you are taking Potassium supplements with these two drugs, can cause high levels of potassium leading to different symptoms. From the other hand lamotrigine can increase the side effects of paxil, leading to serotoninergic syndrome (causing uncontrolled high blood pressure, flushing, mental changes, etc). Regarding the gum damage, it may be relate to lamotrigine intake. I recommend consulting with your doctor on the possibility of making some changes to your therapy, taking into considerations these potential interactions and your medical condition (you may need to switch into another anti-epileptic drug other than lamotrigine and lower Benicar dose) I also advise to perform some lab tests (blood electrolytes, complete blood count) to avoid high blood levels of potassium. Hope to have been of help! Best regards, Dr. Iliri